These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.
Question: I am an adult male diagnosed with dysthemia and periodic episodes of major depression. I am currently beginning therapy with nortriptyline. However, I have found that even at 50 mg per day at bedtime I experience daytime drowsiness, blurred vision, dry mouth, dizziness when rising, and a metallic taste. I have been at this dose for 2 weeks and have not noticed any improvement in side effects. I am scheduled to see my psychiatrist soon for evaluation. Are these side effects likely to remit during treatment? I was previously on Paxil and discontinued after a fainting episode with no evidence of irregular EEG. The dose was 20 mg per day. The paxil was beginning to have a therapeutic effect after only 10 days. Would this indicate that an ssri would be likely to be effective?
Answer: These side effects will persist as long as you take the medication-- the dizziness might improve some. You might try Serzone, Wellbutrin, etc. different classes of medications that work on the serotonin system.
Back to Drug InfoNet Home Page.Back to Doctor FAQ main page.